Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 30, 2011, 5:02 PM CST for Anderson County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2011, 5:02 PM CST (23:02 UTC)
- Expired
- Jan 30, 2011, 5:45 PM CST
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 5:09 PM CST | HAIL 1 | 2 Ne Palestine, TX | 2 NE OF PALESTINE |
| Jan 30, 5:16 PM CST | HAIL 1 | 7 Ssw Palestine, TX | 7 SSW OF PALESTINE AT CR 2101 & 2107 |
| Jan 30, 5:32 PM CST | HAIL 1.75 | 7 Se Palestine, TX | 7 SE OF PALESTINE ON FM 323 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS54 KFWD 302302
SVRFWD
TXC001-302345-
/O.NEW.KFWD.SV.W.0004.110130T2302Z-110130T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
502 PM CST SUN JAN 30 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 545 PM CST
* AT 501 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF PALESTINE...AND MOVING SOUTHEAST AT 20 MPH. IN
ADDITION...ANOTHER STRONG STORM WAS LOCATED NEAR ELKHART MOVING
EAST.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRYSTAL LAKE AROUND 515 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3152 9573 3156 9574 3157 9572 3162 9571
3166 9574 3161 9576 3169 9578 3181 9585
3198 9545 3192 9542 3185 9544 3182 9540
3177 9539 3171 9531 3161 9525
TIME...MOT...LOC 2301Z 301DEG 16KT 3180 9555
$$
82/JLD3 follow-up statements
448
WWUS54 KFWD 302327
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CST SUN JAN 30 2011
TXC001-302345-
/O.CON.KFWD.SV.W.0004.000000T0000Z-110130T2345Z/
ANDERSON TX-
527 PM CST SUN JAN 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR ANDERSON COUNTY...
AT 526 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
NORTHEAST OF ELKHART...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN ANDERSON COUNTY AT 540 PM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3152 9573 3156 9574 3157 9572 3162 9571
3166 9574 3161 9576 3169 9578 3181 9585
3198 9545 3192 9542 3185 9544 3182 9540
3177 9539 3171 9531 3161 9525
TIME...MOT...LOC 2326Z 301DEG 16KT 3174 9544
$$
27/AE136
WWUS54 KFWD 302335
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CST SUN JAN 30 2011
TXC001-302345-
/O.CON.KFWD.SV.W.0004.000000T0000Z-110130T2345Z/
ANDERSON TX-
535 PM CST SUN JAN 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR ANDERSON COUNTY...
AT 535 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
NORTHEAST OF ELKHART...MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3152 9573 3156 9574 3157 9572 3162 9571
3166 9574 3161 9576 3169 9578 3181 9585
3198 9545 3192 9542 3185 9544 3182 9540
3177 9539 3171 9531 3161 9525
TIME...MOT...LOC 2335Z 301DEG 16KT 3172 9540
$$
27/AE637
WWUS54 KFWD 302344
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CST SUN JAN 30 2011
TXC001-302352-
/O.EXP.KFWD.SV.W.0004.000000T0000Z-110130T2345Z/
ANDERSON TX-
544 PM CST SUN JAN 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON COUNTY EXPIRES AT 545
PM CST...
AT 542 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
RAPIDLY WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...HAIL UP TO PENNY SIZE...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.
THE THREAT FOR SEVERE STORMS CONTINUES INTO THE NIGHT AND ADDITIONAL
WARNINGS MAY BE ISSUED THIS EVENING.
LAT...LON 3152 9573 3156 9574 3157 9572 3162 9571
3166 9574 3161 9576 3169 9578 3181 9585
3198 9545 3192 9542 3185 9544 3182 9540
3177 9539 3171 9531 3161 9525
TIME...MOT...LOC 2342Z 301DEG 16KT 3170 9537
$$
82/JLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 4:12 PM CST, 50 minutes earlier.
Area forecast discussion, Jan 30, 4:12 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 412 PM CST SUN JAN 30 2011 .DISCUSSION... AN INCREDIBLY ACTIVE WEEK OF WEATHER IS COMING UP AND THERE IS LOTS TO DISCUSS TODAY. FIRST OFF...WEAK COLD FRONT IS SLOWLY MOVING THROUGH AREA AND CURRENTLY BISECTS THE CWA WITH VERY WARM/HUMID CONDITIONS TO THE SOUTH. THIS HAS CREATED AN UNSTABLE/UNCAPPED AIR MASS AHEAD OF THE FRONT...BUT FORCING IS RATHER WEAK AS THE SHORTWAVE HAS MOVED ON BY. STILL EXPECT ISOLATED STORMS TO DEVELOP ACROSS THE SE ZONES INTO THE EARLY EVENING HOURS. ISOLATED SEVERE HAIL IS POSSIBLE DUE TO HIGH INSTABILITY AND COLD TEMPS ALOFT. FRONT SHOULD PULL UP STATIONARY TONIGHT ACROSS THE FAR SOUTHEAST ZONES. FOG LOOKS LIKE A GOOD BET ALONG AND AHEAD OF THE FRONT AS WINDS GO CALM AND DEWPOINT DEPRESSIONS FALL TO ZERO. AS THE FRONT STARTS TO RETREAT NW LATE TONIGHT THIS FOG SHOULD BUILD INTO THE I-35 CORRIDOR SOUTH OF THE METROPLEX. THINK FOG WILL TRANSITION TO LOW LEVEL STRATUS IN THE METROPLEX BUT THIS WILL BE SOMETHING TO WATCH. FRONT WILL CONTINUE TO SLOWLY RETREAT NORTH TOMORROW BUT PREFER THE NAM FORECAST WHICH STALLS IT OUT ALONG THE I-20 CORRIDOR. HIGH TEMPS WILL BE DRAMATICALLY DIFFERENT ACROSS THE CWA WITH 70S AND SUN IN THE SOUTH AND 40S AND LOW CLOUDS IN THE NORTH. OTHER MODELS MIX OUT THE SHALLOW COLD AIR AND SHOW MUCH WARMER TEMPS ACROSS THE NORTH BUT NAM IS SUPERIOR IN THESE SITUATIONS AND HAS BEEN HINTING AT THIS FOR SEVERAL DAYS. AN UPPER LOW NOW MOVING INTO NEVADA WILL BE RAPIDLY MOVING TOWARD TEXAS AND SHOULD CROSS THROUGH EARLY TUESDAY. STRONG DYNAMIC LIFT WILL SPREAD OVER THE AREA MONDAY EVENING AND INSTABILITY SOUTH OF THE FRONT IS PRESENT FOR A FEW THUNDERSTORMS. THE ENVIRONMENT IS STRONGLY SHEARED TOMORROW NIGHT AND THERE MAY BE ENOUGH CAPE FOR A FEW STORMS TO BECOME SEVERE TO THE SOUTH OF I-20. ELEVATED INSTABILITY ON THE COLD SIDE OF THE FRONT IS SUFFICIENT FOR INCLUSION OF SOME THUNDERSTORMS THERE TOO. MEANWHILE...AN ARCTIC AIR MASS WHICH IS STILL DEVELOPING OVER WEST- CENTRAL CANADA WILL BEGIN TO HEAD SOUTH. PRESSURE RISES IN RESPONSE TO THE MOVING UPPER LEVEL FEATURES WILL OCCUR AND WINDS ACROSS THE PLAINS TURN NORTHERLY AND INCREASE LATE MONDAY. AS THE COLDER AIR POURS IN...THE STALLED FRONT OVER THE I-20 CORRIDOR WILL UNDERGO INTENSE FRONTOGENESIS...AIDING IN STRONG LIFT AND WIDESPREAD CONVECTION OVER OUR AREA AFTER MIDNIGHT. STRONG COLD ADVECTION ON THE BACKSIDE WILL IMPORT SUBFREEZING AIR INTO THE NW ZONES BETWEEN 3 AND 6 AM TUESDAY...AND INTO THE METROPLEX AROUND OR JUST AFTER SUNRISE TUESDAY. AS THIS OCCURS A CHANGE FROM RAIN TO FREEZING RAIN AND SLEET WILL OCCUR. RAINFALL RATES MAY BE INTENSE AND RAIN DROPS WILL BE VERY WARM INITIALLY DUE TO 850 TEMPS OF 5-10C. IN ADDITION GROUND AND SURFACE OBJECT TEMPS WILL BE WARM AND NOT HAVE MUCH TIME TO COOL BELOW FREEZING. THEREFORE THE SURFACE TEMP MAY FALL BELOW FREEZING WHILE RAIN IS OCCURRING...BUT VERY LITTLE WILL ACTUALLY FREEZE...AT LEAST NOT UNTIL TEMPS GET INTO THE 20S WHICH IS FORECAST TO OCCUR. HOWEVER ONCE SURFACE TEMPS GET INTO 20S THINK THE PRIMARY PRECIP TYPE WILL TRANSITION OVER TO SLEET WITH 925 TEMPS DROPPING TO -10C. THE PRIMARY MESSAGE IS THAT WE EXPECT SLEET TO BE THE DOMINANT AND PROBLEM WINTER PRECIP TYPE...AND IT MAY BE HEAVY ACROSS THE NW ZONES WHERE ACCUMULATIONS OF 1/2-3/4 INCH ARE POSSIBLE. AS TEMPS FALL INTO THE 20S...WET ROADS/BRIDGES SHOULD FREEZE OVER. WE HAVE ISSUED A WINTER STORM WATCH ALONG AND NORTH OF A BRECKENRIDGE TO MINERAL WELLS TO DECATUR TO GAINESVILLE LINE. THIS REGION WILL HAVE THE COLDEST TEMPS OF MID 20S BEFORE PRECIP COMES TO AN END. JUST TO THE SE OF THE WATCH /INCLUDING THE METROPLEX/ A WINTER WEATHER ADVISORY LOOKS PROBABLE BUT IT IS TOO EARLY TO ISSUE ONE NOW. IN THIS AREA EXPECT RAIN WITH SUBFREEZING TEMPS...BUT ONCE AGAIN NOT EXPECTING MUCH ICING DUE TO WARM RAIN/OBJECT TEMPS. ONCE THE TRANSITION TO SLEET OCCURS THINK WET BRIDGES/OVERPASSES WILL START TO ICE OVER. SLEET ACCUMS IN THE METROPLEX SHOULD BE 1/4 OR LESS. THE SIGNIFICANT PRECIPITATION SHOULD RAPIDLY END FROM WEST TO EAST DURING THE LATE MORNING HOURS WHEN THE LIFT SHUTS DOWN AS SHORTWAVE PASSES THROUGH AND COLD ADVECTION DEEPENS/STABILIZES THE AIR MASS. SOME LINGERING AND WRAP AROUND LIGHT SNOW MAY OCCUR AROUND MIDDAY FOR AREAS NORTH OF THE I-20 CORRIDOR...WITH SNOW ACCUMS OF 1/2 TO 1 INCH. TO THE SOUTH OF I-20 MAINLY RAIN IS EXPECTED...BUT A BRIEF CHANGE OVER TO FREEZING RAIN WITH MINIMAL IMPACTS IS POSSIBLE BEFORE PRECIP ENDS. THE MAIN STORY WITH THIS SYSTEM IS GOING TO BE THE COLD TEMPS. AT THIS POINT IT LOOKS LIKE ONE OF THE MOST SIGNIFICANT COLD SPELLS IN MANY YEARS...BUT THIS HARD THING TO QUANTIFY SINCE WE HAVE HAD A SINGLE NIGHT/S LOW TEMP COLDER LAST YEAR THAN ANYTHING CURRENTLY FORECAST. THIS WILL BE A PROLONGED COLD SPELL WITH LOTS OF WIND. AT LEAST A COUPLE DAYS OF SUBFREEZING HIGHS ARE EXPECTED. PATTERN IS VERY FAVORABLE FOR THE TRANSPORT OF ARCTIC AIR WELL SOUTH INTO OUR AREA...AND 850 MB TEMPS ARE FORECAST TO REACH -14 TO -6 DEG C IN THE CWA. THIS UPPER PATTERN IS COMPARABLE TO THE COLD SPELL IN JAN 1997 WHEN SEVERAL DAYS BELOW FREEZING OCCURRED. TEMPS SHOULD FALL INTO TEENS TUESDAY NIGHT WITH NORTH WINDS AT 20-30 MPH AND GUSTY. WIND CHILLS SHOULD REACH SINGLE DIGITS OVER THE ENTIRE AREA WITH BELOW 0 VALUES IN THE NORTHERN HALF OF CWA. WINDS CONTINUE INTO WEDNESDAY AND CLOUDS ARE EXPECTED TO HANG AROUND NORTH OF I-20. COULD SEE A FEW SNOW FLURRIES FROM A PASSING MID LEVEL WAVE IN THE NW ZONES...BUT DRY AIR AT THE SURFACE SHOULD LIMIT ACCUMS. HIGHS WEDNESDAY WILL ONLY BE IN THE LOW-MID 20 NORTH TO LOW 30S SOUTH. TEENS FOR LOWS ARE EXPECTED IN MOST AREAS FOR 3 CONSECUTIVE NIGHTS. THE WINDS SHOULD FINALLY COME DOWN BY WEDNESDAY NIGHT AND COLD ADVECTION SHOULD WANE FOR SOME SLOW MODERATION OF TEMPS THURSDAY AND INTO FRIDAY. EXPOSED PIPES MAY NEED TO BE WRAPPED DUE TO THE DURATION AND INTENSITY OF THIS COLD SPELL. FINALLY WE HAVE BEEN INTERNALLY DISCUSSING THE POTENTIAL FOR ANOTHER SYSTEM BY NEXT WEEKEND FOR A COUPLE DAYS NOW. BASICALLY THE UPPER LEVEL PATTERN LEAVES AN UPPER LOW AT THE BASE OF THE TROUGH TO OUR WEST. MODELS HAVE BEEN SHOWING FLASHES OF BRINGING THIS LOW THROUGH IN TACT FRI-SUN. MOST HAVE NOW SETTLED ON BRINGING THIS THROUGH IN THE FRIDAY TIMEFRAME NOW...BUT FEW ARE VERY BULLISH WITH MOISTURE PROFILES. THE PATTERN IS SIMILAR TO THE CHRISTMAS DEC 2004 SNOWSTORM IN SOUTH TEXAS...AND MODELS SHOWED THAT LOW HAVING LITTLE MOISTURE TOO UNTIL IT WAS TOO LATE. EITHER WAY WE ARE CLOSELY WATCHING THIS SYSTEM TO SEE WHERE IT TRACKS... AND BELIEVE IF THE 500 MB PATTERN VERIFIES LIKE THE ECMWF/GEM/GFS SHOW...IT WILL FIND THE MOISTURE. HAVE INTRODUCED 20 PERCENT CHANCE OF SNOW FRIDAY AND FRIDAY NIGHT...BUT MUCH UNCERTAINTY STILL EXISTS. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 43 56 33 33 16 / 5 10 100 80 10 WACO, TX 50 71 41 41 17 / 10 10 70 60 10 PARIS, TX 48 54 42 42 16 / 10 10 100 100 10 DENTON, TX 35 52 29 29 15 / 5 10 100 80 10 MCKINNEY, TX 42 53 32 32 15 / 5 10 100 90 10 DALLAS, TX 44 56 35 35 16 / 5 10 100 90 10 TERRELL, TX 47 60 40 40 17 / 10 10 100 90 10 CORSICANA, TX 56 68 45 45 18 / 20 10 80 90 10 TEMPLE, TX 54 75 45 45 17 / 10 10 70 60 10 MINERAL WELLS, TX 36 61 27 27 13 / 5 10 100 60 10 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON FOR TXZ091-092-100>102-115-116. &&
Hazardous weather outlook, Jan 30, 4:34 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 434 PM CST SUN JAN 30 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 434 PM CST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING MAINLY SOUTH OF A LINE FROM TEMPLE...TO ENNIS...TO SULPHUR SPRINGS. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING HAIL GREATER THAN ONE INCH IN DIAMETER. AREAS OF FOG WILL DEVELOP LATE TONIGHT...MAINLY EAST OF I-35 AND SOUTH OF I-20. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FOG WILL PERSIST THROUGH MID-MORNING IN PORTIONS OF CENTRAL AND EAST TEXAS. THUNDERSTORMS ARE LIKELY MONDAY NIGHT ALONG AND AHEAD OF A STRONG ARCTIC FRONT. SOME OF THE STORMS MAY BECOME SEVERE...PRIMARILY SOUTH OF THE I-20 CORRIDOR. FREEZING RAIN AND SLEET WILL IMPACT MUCH OF NORTH TEXAS ON TUESDAY...MAINLY NORTH OF I-20. THE ACTIVITY MAY TRANSITION TO SNOW LATE IN THE DAY AGAIN NORTH OF I-20. A WINTER STORM WATCH IS IN EFFECT GENERALLY ALONG AND NORTHWEST OF A LINE FROM BRECKENRIDGE...TO MINERAL WELLS...TO GAINESVILLE...WHERE ACCUMULATIONS OF SLEET MAY EXCEED 1/2 INCH. ADDITIONAL ICE AND SNOW ACCUMULATION MAY OCCUR IN AND NEAR THE WATCH AREA. THE COMBINATION OF STRONG NORTHERLY WINDS AND FRIGID TEMPERATURES WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS AND TEENS BOTH TUESDAY AND WEDNESDAY. WIND CHILLS MAY FALL BELOW ZERO TUESDAY NIGHT AND WEDNESDAY MORNING ACROSS THE NORTHWESTERN HALF OF NORTH TEXAS. SNOW FLURRIES WILL BE POSSIBLE ON WEDNESDAY...WITH A CHANCE FOR MORE SIGNIFICANT SNOWFALL ON FRIDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING... PRIMARILY ALONG AND EAST OF THE I-45 CORRIDOR. 25
In the hours before
Local storm report, Jan 30, 4:12 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 PM CST SUN JAN 30 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 12 N PALESTINE 31.92N 95.63W
01/30/2011 E0.75 INCH ANDERSON TX EMERGENCY MNGR
12 N OF PALESTINE AT FM315 & CR 441.Special weather statement, Jan 30, 4:22 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CST SUN JAN 30 2011
TXZ148-302245-
ANDERSON TX-
422 PM CST SUN JAN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ANDERSON COUNTY
AT 422 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF PALESTINE...MOVING EAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FRANKSTON.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3178 9540 3175 9586 3202 9604 3209 9545
3208 9544 3200 9543 3199 9544 3195 9544
3193 9542 3185 9544 3182 9540
TIME...MOT...LOC 2222Z 289DEG 6KT 3192 9562
82/JLDLocal storm report, Jan 30, 4:25 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CST SUN JAN 30 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 13 NE PALESTINE 31.88N 95.47W
01/30/2011 E0.75 INCH ANDERSON TX EMERGENCY MNGR
IN TODD CITY AT CR 335 & FM 19.Special weather statement, Jan 30, 4:31 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 431 PM CST SUN JAN 30 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 431 PM CST SUN JAN 30 2011 ...WINTRY WEEK AHEAD FOR NORTH TEXAS... AN ARCTIC COLD FRONT WILL MOVE INTO NORTH TEXAS MONDAY EVENING... AND SWEEP THROUGH ALL OF NORTH TEXAS BY MID-MORNING TUESDAY. TEMPERATURES WILL FALL THROUGHOUT THE DAY TUESDAY...WITH AFTERNOON READINGS DROPPING INTO THE TEENS IN AREAS NORTHWEST OF FORT WORTH. ALL OF NORTH TEXAS IS EXPECTED TO BE BELOW FREEZING BY TUESDAY EVENING. THE NORTHWESTERN HALF OF NORTH TEXAS MAY REMAIN BELOW FREEZING UNTIL FRIDAY. FREEZING RAIN AND SLEET WILL IMPACT MUCH OF NORTH TEXAS ON TUESDAY. THE ACTIVITY MAY TRANSITION TO SNOW LATE IN THE MORNING NORTH OF I-20. A WINTER STORM WATCH IS IN EFFECT GENERALLY ALONG AND NORTHWEST OF A LINE FROM BRECKENRIDGE...TO MINERAL WELLS...TO GAINESVILLE...WHERE ACCUMULATIONS OF SLEET MAY EXCEED 1/2 INCH. ADDITIONAL ICE AND SNOW ACCUMULATION MAY OCCUR JUST SOUTHEAST OF THE WATCH AREA AND WINTER WEATHER ADVISORIES WILL BE ISSUED TOMORROW FOR MORE OF THE AREA. GUSTY NORTH WINDS WILL COMBINE WITH THE FRIGID TEMPERATURES TO PRODUCE WIND CHILLS IN THE SINGLE DIGITS AND TEENS TUESDAY AND WEDNESDAY. WIND CHILLS MAY FALL BELOW ZERO TUESDAY NIGHT INTO WEDNESDAY MORNING ACROSS THE NORTHWESTERN HALF OF NORTH TEXAS. SNOW FLURRIES WILL BE POSSIBLE ON WEDNESDAY...WITH A CHANCE OF MORE SIGNIFICANT SNOWFALL ON FRIDAY. DURING EXTENDED OUTBREAKS OF COLD WEATHER...IT IS ALWAYS ADVISABLE TO BE PROACTIVE AND PROTECT EXPOSED PIPES WITH INSULATING MATERIAL...AND TO LEAVE A WATER FAUCET SLOWLY DRIPPING OVERNIGHT. OUTDOOR PETS SHOULD BE PROVIDED APPROPRIATE SHELTER...AND RESIDENTS ARE ENCOURAGED TO DRESS IN LAYERS TO AVOID THE IMPACTS OF COLD TEMPERATURES AND WIND CHILLS. ANYTIME TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING...TURN OFF AUTOMATIC SPRINKLERS. SPRINKLER SYSTEMS RUNNING IN SUB-FREEZING TEMPERATURES CAN CREATE HAZARDOUS DRIVING CONDITIONS. 25
Local storm report, Jan 30, 4:37 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CST SUN JAN 30 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 8 N PALESTINE 31.87N 95.63W
01/30/2011 E0.88 INCH ANDERSON TX EMERGENCY MNGR
8N OF PALESTINE AT FM 321 & CR 404Special weather statement, Jan 30, 4:53 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CST SUN JAN 30 2011
TXZ148-302315-
ANDERSON TX-
453 PM CST SUN JAN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
ANDERSON COUNTY
AT 452 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PALESTINE...MOVING SOUTHEAST
AT 15 MPH. TWO OTHER ADDITIONAL STRONG STORMS WERE ALSO LOCATED IN
THE COUNTY...ONE APPROXIMATELY 10 MILES NORTHEAST OF PALESTINE AND
ANOTHER OVER ELKHART. ALL THREE STORMS HAVE THE POTENTIAL TO
PRODUCE HAIL UP TO NICKEL SIZE.
CITIES IN THE PATH OF THESE STORMS INCLUDE ELKHART...FRANKSTON AND
PALESTINE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM NEAR PALESTINE INTENSIFIES...A SEVERE WEATHER WARNING
MAY BE NEEDED.
LAT...LON 3151 9573 3154 9576 3160 9571 3165 9573
3165 9576 3161 9576 3165 9579 3169 9578
3170 9586 3175 9587 3182 9594 3201 9605
3209 9543 3204 9542 3199 9544 3185 9544
3171 9530 3161 9527
TIME...MOT...LOC 2252Z 310DEG 14KT 3183 9559
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:43 PM CST | Special Weather Statement | FWD | Henderson | 32 min |
| Jan 30, 2:58 PM CST | Special Weather Statement | FWD | Anderson | 32 min |
| Jan 30, 3:21 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 54 min |
| Jan 30, 3:22 PM CST | Special Weather Statement | FWD | Leon | 23 min |
| Jan 30, 3:37 PM CST | Severe Thunderstorm Warning | FWD | Leon | 53 min |
| Jan 30, 4:15 PM CST | Severe Thunderstorm Warning | FWD | Leon | 45 min |
| Jan 30, 4:19 PM CST | Winter Storm Watch | FWD | Collin, Comanche, Cooke, Dallas, Denton, Eastland and 16 more | 23 hr |
| Jan 30, 4:22 PM CST | Special Weather Statement | FWD | Anderson | 23 min |
| Jan 30, 4:53 PM CST | Special Weather Statement | FWD | Anderson | 22 min |
| Jan 30, 5:16 PM CST | Special Weather Statement | FWD | Leon | 29 min |
| Jan 30, 5:20 PM CST | Special Weather Statement | FWD | Freestone | 25 min |
| Jan 30, 5:46 PM CST | Special Weather Statement | FWD | Henderson | 29 min |
| Jan 30, 5:48 PM CST | Special Weather Statement | FWD | Leon | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.